The Annals of Mathematical Statistics

Uniform Integrability of Square Integrable Martingales

Dean Isaacson

Full-text: Open access

Abstract

Let $(M_t, \mathscr{F}_t)_{t \geqq 0}$ be a continuous square integrable martingale and let $A_t$ be the natural increasing process in the Doob decomposition of $M_t^2$. Extending a result of Burgess Davis we show that there exist constants $C_1$ and $C_2$ such that $C_1 E\lbrack A_t^{\frac{1}{2}}\rbrack \leqq E\lbrack \sup_{s \leqq t} |M_s|\rbrack \leqq C_2 E\lbrack A_t^{\frac{1}{2}}\rbrack$ for all $t > 0$. Now if $A_\infty = \lim_{t\rightarrow \infty} A_t$, we find moment conditions on $A_\infty$ which relate to uniform integrability of $M_t$. In particular, $E\lbrack A_\infty^{\frac{1}{2}}\rbrack < \infty$ implies $M_t$ is uniformly integrable which implies $E\lbrack A_\infty^{1/\delta}\rbrack < \infty$ for all $\delta > 4$.

Article information

Source
Ann. Math. Statist., Volume 43, Number 2 (1972), 688-689.

Dates
First available in Project Euclid: 27 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aoms/1177692656

Digital Object Identifier
doi:10.1214/aoms/1177692656

Zentralblatt MATH identifier
0238.60035

JSTOR
links.jstor.org

Citation

Isaacson, Dean. Uniform Integrability of Square Integrable Martingales. Ann. Math. Statist. 43 (1972), no. 2, 688--689. doi:10.1214/aoms/1177692656. https://projecteuclid.org/euclid.aoms/1177692656


Export citation